Wyoming, 2013High Wind in Wyoming, December 1 to 2, 2013
December 1 to 2, 2013 · NWS RIW · 4 events in 4 counties and zones
A tight pressure gradient ahead of a potent cold front dropping south across Wyoming produced strong winds across portions of central Wyoming. Wind gusts from 58 mph to 64 mph were common in a few foothill locations and eastern Sweetwater County.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight pressure gradient ahead of a potent cold front dropping south across Wyoming produced strong winds across portions of central Wyoming. Wind gusts from 58 mph to 64 mph were common in a few foothill locations and eastern Sweetwater County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 1, 10:55 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Dec 1, 10:55 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE RIVERTON WY
1055 AM MST SUN DEC 1 2013
.SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT
IN CONTRAST TO MY LAST STRING OF SHIFTS THAT WERE DEAD AS A
DOORNAIL...THIS LOOKS TO BE QUITE AN ACTIVE ONE WITH SNOW...WIND AND
SOME VERY COLD AIR MOVING INTO THE AREA. TO BETTER SUMMARIZE...WE
WILL DIVIDE THE DISCUSSION INTO WEST OF THE DIVIDE AND EAST OF
DIVIDE.
WEST OF THE DIVIDE...THE STORM WILL ARRIVE THERE FIRST. THE FIRST
BATCH OF WARM ADVECTION SNOW MOVED THROUGH THE AREA THIS EVENING
WITH A QUICK INCH OF SNOW IN SOME LOCATIONS. HOWEVER...THE RADAR HAS
REALLY QUIETED DOWN AT THIS POINT WITH THE NEXT BATCH STILL A WAYS
OFF. AS A RESULT...WE HAVE LOWERED POPS AND QPF A BIT THROUGH 11 AM
TODAY. THE NEXT BATCH OF STEADIER AND HEAVIER PRECIPITATION
ASSOCIATED WITH THE NEXT SHORT WAVE AND AIDED BY THE RIGHT REAR QUAD
OF A JET STREAK MOVING BY TO THE NORTH WILL SPREAD SNOW...SOME HEAVY
ACROSS THE WEST. WE WILL HOIST A WINTER STORM WARNING FOR THE AREAS
PREVIOUSLY UNDER A WATCH STARTING AT 11 AM RATHER THAN 5 AM WITH
ONLY LIGHT SNOW EXPECTED BEFORE THAT. THERE COULD BE ANOTHER BRIEF
LULL IN THE SNOW LATER THIS EVENING AND TONIGHT WITH THE BEST
DYNAMICS MOVING OUT BEFORE PICKING UP AGAIN DURING THE DAY ON
MONDAY. WE AGREE WITH THE PREVIOUS SHIFT THAT ANOTHER BURST OF VERY
HEAVY SNOW WILL OCCUR LATER MONDAY AFTERNOON AND MONDAY EVENING WITH
THE ARCTIC FRONT DROPPING SOUTHWARD ACROSS THE AREA AIDED BY A 125
KNOT JET STREAK MOVING INTO THE AREA. THE PREVIOUS DISCUSSION ALSO
MENTIONED THE SNOW MAY TAPER OFF EARLIER AND WE AGREE WITH THAT. THE
STEADY SNOW SHOULD SHUT OFF AFTER THE PASSAGE OF THE ARCTIC FRONT SO
WE WILL END THE WARNING AT 5 AM ON TUESDAY. WE MADE FEW CHANGES PAST
TUESDAY WITH MAINLY LIGHT SNOW SHOWERS CONTINUING THROUGH TUESDAY
NIGHT. TEMPERATURES WILL BE VERY COLD AS WELL WITH FALLING
TEMPERATURES DURING THE DAY A REAL POSSIBILITY WITH THE STRONG COLD
ADVECTION. WITH THIS STORM...SOME FAVORED MOUNTAIN AREAS COULD BE
LOOKING AT 2 TO 3 FEET OF NEW SNOW WITH THIS STORM.
EAST OF THE DIVIDE...A MORE COMPLEX FORECAST ACROSS THIS AREA. TODAY
LOOKS TO BE A DRY DAY WITH THE EXCEPTION OF THE BIGHORN RANGE WHERE
SOME SNOW MAY FALL WITH THE PASSAGE OF THE FIRST SHORTWAVE. WITH THE
PRESSURE GRADIENT TIGHTENING AND 700 MILLIBAR WINDS INCREASING WINDS
WILL INCREASE THROUGH THE DAY ACROSS FAVORED AREAS LIKE THE
SOUTHWESTERN WIND CORRIDOR AS WELL AS DOWNWIND OF THE ABSAROKAS.
THIS INCLUDED EVERYONES FAVORITE CROSSROAD...CLARK. THE STRONGEST
WINDS STILL LOOK TO BE LATE TONIGHT AND TOMORROW MORNING FOR AREAS
DOWNWIND OF THE ABSAROKAS...THIS TIME POSSIBLY INCLUDING MORE
POPULATED AREAS LIKE CODY. ACROSS THE WIND CORRIDOR THE THREAT OF
STRONG WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY...INCLUDING
CASPER AS 50 TO 60 KNOT 700 MILLIBAR WINDS MIX TO THE SURFACE. WITH
THE STRONG DOWNSLOPING FLOW...EXPECT A MAINLY DRY AND MILD DAY FOR
MOST AREAS...ESPECIALLY ACROSS THE SOUTHERN TWO THIRDS OF THIS AREA.
SINCE HIGH WINDS WILL HOLD OFF UNTIL TONIGHT...WE WILL CONTINUE THE
HIGH WIND WATCH FOR NOW.
THE MODELS CONTINUE TO BE IN GOOD AGREEMENT THAT THE ARCTIC FRONT
WILL DROP INTO NORTHERN WYOMING TOWARD SUNSET ON MONDAY EVENING
AND THEN PLUNGE SOUTHWARD ACROSS THE STATE ON MONDAY NIGHT. THE
FRONT WILL LIKELY BE ACCOMPANIED BY A HEAVY BURST OF SNOW AS IT
DROPS SOUTHWARD THROUGH THE NIGHT. TUESDAY WILL BE A SLAP IN THE
FACE FOR PEOPLE AS TEMPERATURES WILL BE 20 AND IN SOME CASES 30
DEGREES COLDER THAN THE PREVIOUS AFTERNOON. WITH STRONG COLD
ADVECTION CONTINUING BEHIND THE FRONT...TEMPERATURES WILL FALL
DURING THE DAY. THE SOURCE OF THIS AIR MASS IS FROM SIBERIA WITH
CROSS POLAR FLOW SETTING UP ACROSS THE AREA. AS FOR SNOW...THERE IS
STILL SOME DISAGREEMENT AS TO SPECIFICS. THERE STILL LOOKS TO BE A
BIT OF OVERRUNNING BUT THE MODELS HAVE BACKED OFF ON AMOUNTS A BIT.
FOR NOW WE LOWERED AMOUNTS SLIGHTLY BUT WITH LACK OF CONSISTENCY BIG
CHANGES WERE NOT MADE. MODELS ALSO DIFFER FOR TUESDAY NIGHT WITH THE
GFS AND EUROPEAN SHOWING SOME DECENT SNOW CREEPING BACK INTO MAINLY
SOUTHERN WYOMING WITH THE LEFT FRONT QUAD OF A JET STREAK. THE NAM
KEEPS THIS FEATURE FURTHER SOUTH AND AS A RESULT THINGS MAINLY DRY.
WITH THE UNCERTAINTY...WE LEFT CONTINUITY ALONE. TUESDAY NIGHT LOOKS
TO BE BITTERLY COLD WITH LOWS FALLING BELOW ZERO...IN SOME CASES
WELL BELOW ZERO BY WEDNESDAY MORNING.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
THE FRIGID ARCTIC AIRMASS WILL REMAIN ENTRENCHED ACROSS THE AREA
THROUGH THIS PERIOD.
LONGWAVE TROUGH WILL BE ORIENTED SW-NE ACROSS THE ROCKIES ON
WEDNESDAY WITH EMBEDDED LOWS OVER NORTHERN MONTANA AND THE EASTERN
GREAT BASIN. H7 LOW NEAR GJT 12Z WEDNESDAY WILL DRIFT EAST ACROSS
COLORADO...A TREND THAT IS FURTHER SOUTH THAN EARLIER MODEL RUNS AND
WILL PLACE HEAVIEST SNOWFALL SOUTH OF WYOMING. HOWEVER...WIDESPREAD
LIGHT TO MODERATE SNOW IS EXPECTED ACROSS THE SOUTH INTO CENTRAL
WYOMING WEDNESDAY MORNING WITH THE HIGHEST SNOWFALL RATES ALONG AND
SOUTH OF INTERSTATE 80. SNOW WILL GRADUALLY TAPER OFF WEST TO EAST
WEDNESDAY AFTERNOON AND EVENING. COLD ARCTIC AIR WILL CONTINUE TO
SURGE SOUTH INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT WITH MOST
HIGHS ACROSS THE NORTH FROM NEAR ZERO TO 5 ABOVE...WITH SUB-ZERO
READINGS IN THE MOUNTAINS. LOWS WEDNESDAY NIGHT WILL BE MOSTLY
FROM 10 TO 20 BELOW ZERO WITH 20 TO 30 BELOW READINGS ACROSS
YELLOWSTONE NATIONAL PARK.
HIGH AMPLITUDE CROSS-POLAR FLOW WILL RESULT IN NEARLY CONTINUOUS
RIVER OF ARCTIC AIR FLOWING SOUTH INTO THE REGION THROUGH SATURDAY.
THERE WILL BE A FEW EMBEDDED DISTURBANCES THAT WILL BRING SHOTS OF
FLUFF ACROSS THE AREA...MAINLY THE WESTERN MOUNTAINS...FRIDAY AND
SATURDAY. FORECAST REFLECTS THE SLOWER MORE AMPLIFIED
ECMWF...BRINGING MAIN CLIPPER ACROSS THE AREA FRIDAY NIGHT AND
SATURDAY. OTHERWISE...IT LOOKS LIKE WE COULD APPROACH RECORD LOWS
AND ESPECIALLY RECORD LOW HIGHS (MOSTLY SET ACROSS MUCH OF THE AREA
DURING AN EXTENDED COLD SNAP IN 1972) DURING THE FIRST WEEK OF
DECEMBER. THOSE RECORD LOW MAXIMUM TEMPERATURES MOSTLY RANGED
FROM ZERO TO 7 BELOW ON DECEMBER 4-5 IN THE CENTRAL BASINS. EXPECT
ONLY A SLIGHT MODIFICATION OF TEMPERATURES WITH AN INCREASE IN
CLOUDS AND SOME LIGHT SNOW FRIDAY AND SATURDAY.
&&
.AVIATION.../18Z ISSUANCE/
EAST OF THE CONTINENTAL DIVIDE...
VFR CONDITIONS WILL OCCUR TODAY AND TONIGHT AT THE TERMINAL SITES.
SNOW WILL OCCUR OVER THE ABSAROKA AND WIND RIVER MOUNTAINS TODAY AND
TONIGHT WITH MVFR TO IFR CONDITIONS. WINDY CONDITIONS AT THE KCPR
TERMINAL SITE DURING MUCH OF THE PERIOD. SOUTHWEST WINDS OF 35 TO 45
MPH ARE LIKELY BETWEEN THE RED DESERT AND THE GREEN MOUNTAINS
BEGINNING AROUND 06Z TONIGHT. THESE WINDS WILL EXTEND ALL THE WAY TO
KCPR BY 12Z MONDAY. MVFR CONDITIONS DUE TO LIGHT SNOW AND LOWERING
CIGS ARE EXPECTED AT KWRL AND KCOD AFTER 22Z MONDAY AFTER A COLD
FRONTAL PASSAGE.
WEST OF THE CONTINENTAL DIVIDE...
SNOW WILL OCCUR OVER MOST OF THE WESTERN MOUNTAINS TODAY AND
TONIGHT. MVFR TO IFR CONDITIONS WILL PREVAIL WITH FREQUENT MOUNTAIN
OBSCURATION. THE KJAC AND KPNA TERMINAL SITES WILL BE IMPACTED BY
MVFR AND IFR CONDITIONS AS WELL WITH THE KJAC SITE EXPERIENCING THE
LOWEST CIGS AND VSBY. KBPI WILL ENCOUNTER MVFR CONDITIONS. AT KRKS
TERMINAL SITE WIND WILL BE THE MAIN IMPACT TODAY AND TONIGHT AS THE
WIND SPEEDS WILL BE ON THE INCREASE. VFR CONDITIONS ARE FORECAST TO
PREVAIL AT KRKS TERMINAL SITE. SOUTHWEST WINDS OF 35 TO 45 MPH ARE
LIKELY BETWEEN KRKS AND THE RED DESERT AFTER 06Z TONIGHT.
&&
.FIRE WEATHER...
MILD AND DRY CONDITIONS ARE EXPECTED EAST OF THE DIVIDE THROUGH
MONDAY. VERY STRONG WEST SOUTHWEST WINDS ARE POSSIBLE FROM ROCK
SPRINGS TO CASPER AS WELL AS ALONG THE EAST SLOPE OF THE CONTINENTAL
DIVIDE AND ADJACENT FOOTHILLS MONDAY. SNOWFALL WILL INCREASE IN
THE WESTERN MOUNTAINS TODAY AND CONTINUE THROUGH MONDAY NIGHT WITH
SEVERAL INCHES OF SNOW LIKELY. BITTERLY COLD WEATHER WILL FILTER
INTO THE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
WYZ019-030.
WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY
WYZ001-002-012>014-023>025.
HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY MORNING WYZ003.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
WYZ020.
&&
SHORT TERM...HATTINGS
LONG TERM...AEM
AVIATION...LIPSON
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Dec 1, 2:07 PM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
207 PM MST SUN DEC 1 2013
WYZ001>020-022>030-021200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
207 PM MST SUN DEC 1 2013
...WINTER STORM WARNING THE WESTERN MOUNTAINS AND FOOTHILLS FROM
THROUGH MONDAY NIGHT...
...HIGH WIND WARNING FROM EASTERN SWEETWATER COUNTY THROUGH NATRONA
COUNTY LATER TONIGHT THROUGH MONDAY AFTERNOON...
...HIGH WIND WATCH FOR THE CODY FOOTHILLS LATE TONIGHT AND
MONDAY MORNING...
...HIGH WIND WATCH FOR THE LANDER FOOTHILLS MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL INCREASE ACROSS WESTERN WYOMING TODAY AND CONTINUE TONIGHT
AND IMPACT TRAVEL. WINDS WILL INCREASE AND BECOME STRONG EAST OF THE
ABSAROKAS AND ACROSS EASTERN SWEETWATER COUNTY AND NATRONA COUNTY
TONIGHT. PLEASE SEE WINTER WEATHER PRODUCTS AND WARNINGS FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...SNOW WILL CONTINUE OVER THE WESTERN WYOMING MOUNTAINS. THIS
WILL IMPACT TRAVEL OVER THE MOUNTAIN PASSES IN WESTERN WYOMING.
STRONG AND POSSIBLY DAMAGING WINDS ARE POSSIBLE EAST OF THE ABSAROKAS
AS WELL AS EASTERN SWEETWATER COUNTY AND NATRONA COUNTY.
MONDAY NIGHT THROUGH TUESDAY...AN ARCTIC FRONT WILL SPREAD SNOW
SOUTH ACROSS CENTRAL WYOMING MONDAY NIGHT AND ACROSS THE INTERSTATE
80 CORRIDOR TUESDAY. ALSO...EXPECT AREAS OF BLOWING SNOW...LIMITED
VISIBILITY AND BITTER COLD WIND CHILL TEMPERATURES.
WEDNESDAY...LIGHT SNOW ACROSS CENTRAL WYOMING WITH LIGHT TO MODERATE
SNOW ACROSS SOUTHERN WYOMING...TAPERING OFF FROM THE WEST IN THE
AFTERNOON AND EVENING. BITTER COLD TEMPERATURES WITH HIGHS FROM
NEAR ZERO TO 5 ABOVE...AND LOWS WEDNESDAY NIGHT FROM 10 TO 25 BELOW
ZERO.
THURSDAY THROUGH SATURDAY...AN ARCTIC AIRMASS WILL REMAIN
ENTRENCHED ACROSS THE AREA WITH HIGHS ONLY IN THE SINGLE DIGITS...
ABOVE AND BELOW ZERO...AND LOW TEMPERATURES FROM 10 TO 25 DEGREES
BELOW ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS AND ANY DAMAGE FROM
STRONG WINDS.
TEAM RIVERTON
In the hours before
Special weather statement, Dec 1, 2:07 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
207 PM MST SUN DEC 1 2013
WYZ003>011-015>020-022-026>030-021200-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-
CODY FOOTHILLS-EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SOUTH LINCOLN COUNTY-
SOUTHEAST BIG HORN BASIN-SOUTHEAST JOHNSON COUNTY-
SOUTHWEST BIG HORN BASIN-UPPER GREEN RIVER BASIN-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
207 PM MST SUN DEC 1 2013
...BITTER COLD AIRMASS WILL SPREAD SOUTH ACROSS THE AREA MONDAY
NIGHT AND CONTINUE MUCH OF THE WEEK...
THE LOWER ELEVATIONS EAST OF THE DIVIDE WILL REMAIN MAINLY DRY AND
MILD THROUGH MONDAY...WITH INCREASING WINDS IN MANY AREAS. THOSE IN
HIGH-PROFILE VEHICLES AND LIGHT TRAILERS EASILY BLOWN AROUND BY THE
WIND ARE URGED TO AVOID MOUNTAIN PASSES...MUCH OF INTERSTATES 80 AND
25...AS WELL AS HIGHWAY 26 BETWEEN CASPER AND SHOSHONI...AND HIGHWAY
789 BETWEEN MUDDY GAP AND BEAVER RIM TONIGHT AND MONDAY.
AN ARCTIC FRONT WILL SPREAD SNOW SOUTH ACROSS CENTRAL WYOMING MONDAY
NIGHT AND ACROSS THE INTERSTATE 80 CORRIDOR TUESDAY. SNOW AND
STRONG WIND WILL ACCOMPANY THIS FRONT AND THE COMBINATION OF SNOW AND
WIND COULD PRODUCE WHITEOUT CONDITIONS AT TIMES. MOST OF THE LOWER
ELEVATIONS WILL RECEIVE BETWEEN 2 AND 4 INCHES OF SNOW BETWEEN
FROM MONDAY NIGHT THROUGH WEDNESDAY WITH 4 TO 8 INCHES IN THE
MOUNTAINS.
AN ARCTIC AIRMASS WILL REMAIN ENTRENCHED ACROSS THE AREA THURSDAY
THROUGH NEXT WEEKEND WITH HIGHS ONLY IN THE SINGLE DIGITS...ABOVE AND
BELOW ZERO...AND LOW TEMPERATURES MOSTLY FROM 10 TO 20 DEGREES BELOW
ZERO. MAKE SURE YOUR HOMES AND VEHICLES ARE PROPERLY WINTERIZED
IN PREPARATION FOR THIS EXTENDED PERIOD OF FRIGID TEMPERATURES.
STAY TUNED FOR FUTURE STATEMENTS AND POSSIBLE ADVISORIES...WATCHES
AND WARNINGS AS THIS ANTICIPATED WINTER WEATHER EVENT UNFOLDS.
TEAM RIVERTON
High Wind, Cody Foothills
- When
- December 1, 3:00 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
A wind gust to 63 mph was measured at the Clark West Sensor, DW6841.
High Wind, Lander Foothills
- When
- December 2, 4:41 AM MST to 3:30 PM MST
- Where
- Lander Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
The weather sensor at the North Fork of the Popo Agie River recorded several wind gusts past 58 mph including a maximum of 64 mph.
High Wind, East Sweetwater County
- When
- December 2, 10:30 AM MST to 1:35 PM MST
- Where
- East Sweetwater County forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
The WYDOT weather sensor at Tipton recorded sustained winds of up to 45 mph with a peak gust of 59 mph at 1105MST.
High Wind, Green Mountains & Rattlesnake Range
- When
- December 2, 1:51 PM MST to 4:21 PM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
The weather sensor at Beaver Rim measured gusts to 61 mph over a 2.5 hour period the afternoon of December 2.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Massachusetts, December 1, 201340 injured · $800,000 · 1 event
- Heavy Snow and Winter Weather in Washington, December 1 to 2, 20131 death · 1 injured · $40,000 · 2 events
- Cold in Illinois, December 1, 20131 death · 1 event
- Drought in Texas, December 1 to 31, 2013$5.0 million · 22 events
- High Wind in Wyoming, December 1 to 2, 201377 kt wind · 43 events
- Drought in New Mexico, December 1 to 31, 201330 events
- Blizzard and Winter Storm in Montana, December 1 to 3, 20132 injured · 9 events
- Cold in Nebraska, December 1, 201322 events
- Winter Storm in Montana, December 1 to 4, 201317 events
- Flash Flooding and Debris Flow in Hawaii, December 1 to 2, 20131 injured · 50 kt wind · 8 events
- Drought in Oklahoma, December 1 to 31, 201315 events
- Drought in Nebraska, December 1 to 31, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481188, 479331, 479329, 479330.